Coldrex - Cold and flu medicine
This article was medically reviewed by M.Pharm, Marko Tanaskovic on Thu, 27 Dec 2018. To read more about an author, click here.
Coldrex is medicine that contains following active substances:
- paracetamol (500 mg),
- caffeine (25 mg),
- phenylephrine (5 mg),
- terpin (20 mg),
- ascorbic acid (30 mg).
The combination of these active substances are used to releive the symptoms of cold and flu, such as:
- sore throat,
- fever (paracetamol),
- coughing (terpin) and stuffy nose (phenylephrine).
Coldrex should be avoided in the following conditions:
- Patients allergic to any of Coldrex active substances.
- In patients with hepatic impairment.
- In patients with renal impairment.
- Patients who have cardiovascular disease.
- In patients with thyroid disorders.
- In patients who have an enlarged prostate.
- In patients who have disorder of the blood vessels known as Raynaud's phenomenon.
This medicine should not be used for more than 5 days. It should be avoided in children under the age of 12.
Do not take other medicines to relieve cold and flu symptoms while using this medicine, because many of these medicines contain at least one of the Coldrex active substances. Therefore, concomitant use of Coldrex with these medicines, increases the risk of side effects.
Use of Coldrex during pregnancy and breastfeeding
Coldrex should be avoided during pregnancy and breastfeeding.
How to use
The usual dose is one tablet, 4 times a day (every 6 hours). The maximum daily dose is two tablets, 4 times a day.
It should be avoided in children under the age of 12.
Avoid excessive intake of caffeine (cofee, tea), beacuse this medicine already contains caffeine.
This medicine may be taken regardless of meals.
Use with other medicines (Interactions)
Coldrex should be avoided in combination with the following medicines:
- Medicines used in the treatment of cardiovascular diseases, so-called beta-blockers, such as:
- propranolol, and others.
- Medicines used in the treatment of depression, such as:
- isocarboxazid, and others.
- Warfarin (Farin), medicine used in the treatment of thrombosis (also known as blood thinner).
- Cholestyramine, medicine used to reduce the level of cholesterol in the blood.
- Medicines used in the treatment of nausea, such as:
- metoclopramide and domperidone.
Tell your doctor about all medicines and herbal products you are taking.
Coldrex Side effects
Coldrex may cause the following side effects:
- loss of appetite,
- weight loss,
- liver damage and jaundice-yellowing of the skin and eyes,
- high blood pressure (hypertension) rapid heartbeat (tachycardia),
- allergy and others.
Tell your doctor if you are experiencing any of abovementioned side effects.
Information on this website are provided for educational purposes only and are not intended for medical advice, diagnosis or treatment.
If you have any concerns or questions about your health, you should always consult with a physician or other health-care professional.